MAUDE Adverse Event Report: CONMED CORPORATION Y-KNOT RC ANCHOR WITH TAPE,ONE 2MM BLUE HI-FI TAPE, ONE NO.2 (5 METRIC) BLUE/BLA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION Y-KNOT RC ANCHOR WITH TAPE,ONE 2MM BLUE HI-FI TAPE, ONE NO.2 (5 METRIC) BLUE/BLA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number YRC02STA
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported on behalf of their customer that the yrc02sta device was being used during a tibiofibular ligament repair on (b)(6) 2019 when the tip of the inserter broke off in the bur hole while being inserted by the surgeon.The fractured tip was removed from the patient's bur hole by a k-wire and sharp spoon.This caused an ~30-minute delay in the procedure.There was no injury to the patient or the user.There was no medical intervention or hospitalization required.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of the returned used device, item (b)(4), found the inserter damaged, bent at the shaft and broken off the tip.Returned device was misused by the user with excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: precautions: -inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.-exercise care in the use of these devices to minimize side or bending loads.-do not use excessive force on instruments to avoid damage or breakage during use.-avoid unintended contact with other surgical instruments during use to prevent damage or breakage.-inspect instruments after use to ensure they have not been damaged.-instruments are designed for use by surgeons experienced in the appropriate specialized procedures.It is the responsibility of the surgeon to become familiar with the proper techniques for use.-avoid lateral loading while inserting y-knot anchors.-maintain proper alignment during insertion of anchors and disengagement of drivers.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
Y-KNOT RC ANCHOR WITH TAPE,ONE 2MM BLUE HI-FI TAPE, ONE NO.2 (5 METRIC) BLUE/BLA
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key8607423
Report Number1017294-2019-00059
Device Sequence Number2294400
Product Code MBI
UDI-Device Identifier20845854044725
UDI-Public(01)20845854044725(17)240108(10)987524
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Catalogue NumberYRC02STA
Device Lot Number987524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1